MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number C-TPNS-7.0D-65-REDO
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Lymphoma (3263)
Date of Event 06/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a redo double lumen tpn catheter set fractured approximately 2-3 cm below the hub.Following the chamber-pot in tubing, the flow halted.The line was clamped quickly to ensure the influx of therapy would discontinue.The device was removed.The device had been in place for 36 days in the right subclavical vein and delivered 5 therapies with an infusion speed of 60 ml/hr.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: additional information received (27jul2018) identified that per the customer no damage or stress to the device was noted after implantation.At this time, it was also reported the device was replaced with another after removal.Further information received (08aug2018) identified the access site for the device was the venous subclavia dextra (right subclavian vein) and the treatments through the device were: cytostatics, albuminous, antibiotics, antiemetics, corticosteroids, analgetics, and infusions.It was also clarified that during the use of the device from 27apr2018 through 04jun2018 there were 3 blocs of therapies and the device was used all the time for almost 5 weeks, only when patient was at home-1 week it wasn't used.D10-device available for eval:yes; product received on: 28jun2018.Investigation evaluation: a review of the complaint history, device history record, instructions for use (ifu), quality control, trends, and a visual inspection/functional test of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed a leak was found beneath the manifold.A closer observation noted a 1 mm split in the catheter material.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Ifu states: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7644935
Report Number1820334-2018-01825
Device Sequence Number134631
Product Code FOZ
UDI-Device Identifier00827002079021
UDI-Public(01)00827002079021(17)201019(10)8279077
Combination Product (Y/N)N
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2018
Report Date (Section F) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2020
Device Catalogue NumberC-TPNS-7.0D-65-REDO
Device Lot Number8279077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer06/06/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer07/27/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient Weight12